Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 34, NWS Albuquerque, NM

May 25, 2008

NWS Albuquerque, NM issued this wind advisory at May 25, 2008, 3:31 AM MDT. It took effect at May 25, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 25, 2008, 3:31 AM MDT (09:31 UTC)
In effect from
May 25, 2008, 12:00 PM MDT
Expired
May 25, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 250931
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 AM MDT SUN MAY 25 2008

NMZ005-007-251800-
/O.NEW.KABQ.WI.Y.0034.080525T1800Z-080526T0200Z/
NORTHEAST HIGHLANDS-FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...CLAYTON
331 AM MDT SUN MAY 25 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 35 MPH BY NOON...WITH GUSTS TO
50 MPH DEVELOPING IN THE EARLY AFTERNOON. EXPECT STRONGEST WINDS
NEAR THE COLORADO BORDER...WITH STRONG GUSTS OVER SUMMITS AND
HILLTOPS...AND THROUGH GAPS. VISIBILITIES WILL BE REDUCED LOCALLY
IN BLOWING DUST.

EXPECT WINDY CONDITIONS ACROSS INTERSTATE 25 FROM NEAR ROMEROVILLE
TO THE COLORADO LINE AT RATON PASS...OR FROM MILE POST 340 TO MILE
POST 460...AND ACROSS HIGHWAYS 64 AND 87...HIGHWAY 56...STATE ROAD
120...STATE ROAD 104...AND STATE ROAD 402.

WINDS WILL DECREASE SPEED AFTER SUNSET TO EASE THESE HAZARDOUS
WIND CONDITIONS.

TIE DOWN LOOSE ITEMS OR BRING THEM INSIDE.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...STAY PREPARED FOR
GUSTY CROSS WINDS WHICH MAY CAUSE LOSS OF CONTROL AT TIMES.

$$

SHY
1 follow-up statement
000 
WWUS75 KABQ 251918
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
118 PM MDT SUN MAY 25 2008

NMZ005-007-260200-
/O.CON.KABQ.WI.Y.0034.000000T0000Z-080526T0200Z/
NORTHEAST HIGHLANDS-FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...CLAYTON
118 PM MDT SUN MAY 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
NORTHEAST NEW MEXICO.

SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS 45 OR 50 MPH
ARE STILL EXPECTED THIS AFTERNOON OVER NORTHEAST NEW MEXICO. 

EXPECT WINDY CONDITIONS ACROSS INTERSTATE 25 FROM NEAR
ROMEROVILLE TO THE COLORADO LINE AT RATON PASS...AND ACROSS
HIGHWAYS 64 AND 87... HIGHWAY 56...STATE ROAD 120...STATE ROAD
104...AND STATE ROAD 402.

EXPECT THE WINDS TO DIMINISH AFTER SUNSET.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...STAY PREPARED
FOR GUSTY CROSS WINDS WHICH MAY CAUSE LOSS OF CONTROL AT TIMES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 25, 2:59 AM MDT, 32 minutes earlier.

Area forecast discussion, May 25, 2:59 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MDT SUN MAY 25 2008

.DISCUSSION...
WITH THE MASSIVE UPPER LOW COMPLEX CONTINUING TO SPLIT AND FILL
SOMEWHAT...AND HAVING RETROGRADED SOMEWHAT AS WELL...THE SHOWER
CHANCES APPEAR TO BE FINALLY LOW ENOUGH TO KEEP OUT OF THE FCST
FOR W NM AND NOW THE FOCUS FOR ANY SHOWERS AND STORMS WILL SHIFT
TO E PORTION OF NM. IT APPEARS THAT THE DRYLINE EASED INTO FAR
SE NM A LITTLE AFTER MIDNIGHT AS LOW LEVEL MOISTURE SURGED
WESTWARD. KEPT IN LOW POPS FAR E CENTRAL AND SE PORTIONS OF FCST
AREA FOR LATE TODAY AND TONIGHT...BUT TRIMMED BACK JUST SLIGHTLY
FROM PREVIOUS DEPICTION AS DEPTH OF MOISTURE MAY NOT BE SUFFICIENT
FOR PCPN QUITE AS FAR W AS EARLIER THOUGHT. WILL HOIST RATHER
SMALL SIZED WIND ADVISORY FOR THIS AFTN AND EARLY EVE ZONES 5 AND
7 AS WELL AS RED FLAG WARNING FOR ROUGHLY E HALF OF NM. SAME AREA
FOR MON UNDER A FIRE WX WATCH. MOISTURE DRIVEN BACK EASTWARD MON
AS A SHORT WAVE ROTATES THROUGH THE STATE LATE TONIGHT INTO MON.
AS RIDGE BUILDS WESTWARD A BIT EARLY IN THE WEEK FLOW ALOFT
LIGHTENS UP A BIT AND BECOMES MORE SOUTHERLY. BACK DOOR FRONT
BRINGS SOME MOISTURE IN FROM E TO W LATE TUE INTO WED AND WILL
KEEP MOSTLY LOW POPS IN FOR MIDWEEK PERIOD FOR E AND PORTIONS OF
CENTRAL NM.

&&

.AVIATION...
LARGE WEATHER SYSTEM OVER CENTRAL CALIFORNIA WILL PUSH BROAD
SOUTHWEST FLOW ACROSS NEW MEXICO...WITH BROAD SURFACE RIDGE OVER THE
STATE. A DRYLINE WILL SET UP SUNDAY AFTERNOON OVER EASTERN BOUNDARY
OF THE STATE WITH THUNDERSTORMS POSSIBLE THIS AFTERNOON NEAR THE
TEXAS BORDER...MAINLY EAST OF ROW. GUSTY WINDS WILL DEVELOP OVER
NORTHEAST NEW MEXICO THIS AFTERNOON NEAR LVS...CAO...AND RTN.
OTHERWISE...VFR CIGS AND VIZ WILL PREVAIL AT ALL AIRPORTS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY

&&

.FIRE WEATHER...
LARGE WEATHER SYSTEM SPINNING DOWN OFF THE NORTHERN CALIFORNIA COAST
WILL CONTINUE BROAD SOUTHWEST FLOW ALOFT OVER NEW MEXICO...AND THIS
FEATURE WILL SHIFT SLOWLY TO NORTHERN NEVADA ON MONDAY AND SHIFTS TO
THE OFFSHORE PACIFIC NORTHWEST ON TUESDAY. SURFACE TROUGH SETTING UP
ALONG EASTERN BORDER OF NEW MEXICO WILL HELP ACCELERATE SOUTHWEST
SURFACE FLOW TODAY...WITH MODEST MOMENTUM MIXING TO THE SURFACE THIS
AFTERNOON FOR ANOTHER GUSTY DAY FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD. AFTERNOON HUMIDITIES HEADING BACK INTO THE SINGLE DIGITS
TODAY WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS
AFTERNOON...EASING AS HUMIDITIES RECOVER AROUND SUNSET...AND CURRENT
FIRE WEATHER WATCH FOR EASTERN NEW MEXICO WILL UPGRADE TO RED FLAG
WARNING FOR THIS AFTERNOON. DRYLINE SETTING UP ALONG TEXAS BORDER
MAY FOCUS A FEW THUNDERSTORMS THIS AFTERNOON FOR ROOSEVELT AND CURRY
AND COUNTIES...BUT SUFFICIENT PRECIPITABLE WATER SLIGHTLY LESS THAN
AN INCH SHOULD BE ENOUGH TO KEEP FIRE STARTS TO A MINIMUM.

VERY SIMILAR SET UP FOR MONDAY...BUT STRENGTHENING SOUTHWEST FLOW AS
WEATHER SYSTEM SHIFTS INTO NEVADA WILL SHOVE DRYLINE EASTWARD INTO
THE TEXAS PANHANDLE TO DECREASE THE THUNDERSTORM THREAT OVER EASTERN
NEW MEXICO. CONTINUED AFTERNOON HUMIDITIES IN THE LOW TEENS AND
SINGLE DIGITS WITH ANOTHER ROUND OF GUSTY SOUTHWEST WINDS WILL
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER EASTERN NEW MEXICO ON
SUNDAY...AND A FIRE WEATHER WATCH WILL CONTINUE FOR THE DAY.

DECREASED FIRE WEATHER DANGER ON TUESDAY...AS SURFACE TROUGH MOVES
EAST TO THE TEXAS PANHANDLE AND LARGE WEATHER SYSTEM OVER NEVADA
WOBBLES WESTWARD TO OFFSHORE NORTHERN CALIFORNIA AND THE PACIFIC
NORTHWEST. WEAK COLD FRONT DROPPING FROM NORTHWEST TO SOUTHEAST
WILL  HELP EASE HUMIDITIES...AND WEAKER WINDS ALOFT AND AT THE
SURFACE WILL KEEP CONDITIONS BELOW RED FLAG THRESHOLDS FOR THE DAY.

LOOKING AHEAD...CLOSED LOW ALOFT PERSISTS OVER THE PACIFIC
NORTHWEST COAST...WITH FLAT RIDGE BUILDING NORTHWARD OVER NEW MEXICO
FROM THE TROPICAL EAST PACIFIC. DRYLINE SHIFTING WELL WEST TO THE
CENTRAL MOUNTAIN CHAIN FOR THE LAST HALF OF THE WORK WEEK WILL
BROADEN COVERAGE OF AFTERNOON THUNDERSTORMS OVER EASTERN NEW MEXICO
FOR THE LAST HALF OF THE WORK WEEK.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  46  80  45 /   0   0   0   0
GALLUP..........................  72  38  75  35 /   0   0   0   0
GRANTS..........................  77  39  78  38 /   0   0   0   0
GLENWOOD........................  85  46  88  46 /   0   0   0   0
CHAMA...........................  69  33  72  33 /   0   0   5   5
LOS ALAMOS......................  76  42  76  44 /   0   0   0   0
RED RIVER.......................  65  34  68  33 /   5   0   5   5
TAOS............................  74  39  78  40 /   0   0   0   0
SANTA FE........................  77  45  78  45 /   0   0   5   0
SANTA FE AIRPORT................  79  46  81  46 /   0   0   5   0
ESPANOLA........................  82  45  83  47 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  83  57  85  57 /   0   0   0   0
ALBUQUERQUE VALLEY..............  85  50  86  52 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  79  52  82  54 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  85  55  86  54 /   0   0   0   0
SOCORRO.........................  87  53  87  53 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  76  46  78  49 /   0   0   5   0
MORIARTY/ESTANCIA...............  80  46  82  49 /   0   0   5   0
CARRIZOZO.......................  86  54  86  51 /   0   0   5   0
RUIDOSO.........................  80  47  81  46 /   5   0   0   0
RATON...........................  82  44  81  44 /   5   0   5  10
LAS VEGAS.......................  78  45  79  45 /   5   0   5   0
ROY.............................  81  51  83  49 /   5   5   5   5
CLAYTON.........................  86  56  87  55 /   5   5   5  20
SANTA ROSA......................  86  53  88  52 /   5   5   5   5
TUCUMCARI.......................  92  60  94  57 /  10  10   5   5
FORT SUMNER.....................  89  60  92  55 /   5   5   5   5
CLOVIS..........................  91  60  93  57 /  20  20   5   5
PORTALES........................  91  61  94  59 /  20  20   5   5
ROSWELL.........................  95  62  96  59 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ005-007.

&&

43/SHY
Hazardous weather outlook, May 24, 6:00 AM MDT, 21 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 24 2008

NMZ001>021-026-251200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS FOR MOST OF NEW MEXICO ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REFER TO THE LATEST
RED FLAG WARNING PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF CENTRAL AND EASTERN NEW
MEXICO AGAIN SUNDAY AFTERNOON AND EARLY EVENING.

ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS ARE A POSSIBILITY ACROSS THE EASTERN PLAINS SUNDAY
AND PERHAPS AGAIN TUESDAY OR WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR AT LEAST THE NEXT 24 HOURS.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:57 AM MDTRed Flag WarningABQHarding, San Miguel, Union16 hr
May 25, 12:33 PM MDTSevere Thunderstorm WarningABQQuay42 min

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.